MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 2/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 2/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454332
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for treatment.Event occurred while using oscar attempting to cross a lesion (100 percent stenosis degree) in the posterior tibial artery.A contralateral approach was used, and while advancing the oscar system the proximal shaft fractured.System was then removed from patient.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product review documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, two images and one video were provided.The technical investigation of the oscar support catheter revealed that the braided shaft has been torn 5 cm distal to the kink protector.In addition, the shaft of the oscar dilator was found kinked at the distal end of the metal tube.The findings indicate the presence of a curve or an angle at the access site and it appears that due to this, forces were applied to the oscar support catheter braided shaft that eventually led to the tear.The two images show the damage of the oscar support catheter shaft.The video confirms the position of the damage approximately 5 cm distal to the kink protector.Review of the product release documentation verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations, no material or manufacturing related root cause was identified.The root cause for the reported event is most likely related to the handling during the procedure, i.E., forceful pushing despite meeting resistance which is warned against in the ifu.

Brand Name
OSCAR 2/20-180/127
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17498944
Report Number1028232-2023-04031
Device Sequence Number2332096
Product Code LIT
UDI-Device Identifier07640130455597
UDI-Public(01)07640130455597(17)2602
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model Number454332
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02232427
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown